MAUDE Adverse Event Report: MEDTRONIC, INC SHERPA BALANCED 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC SHERPA BALANCED 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SB7EBU375SH
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: one 7f sherpa guide catheter was received for analysis.The device was kinked at the proximal side hole.Wire braid was exposed at the proximal side hole and the segment material was split on one side.A 0.038¿ wire was passed through the catheter with resistance noted at the kinked section of the catheter.The id and od measurements both met specification.No other deformation was noted to the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure a 7f sherpa balanced guide catheter was used to treat a lesion.There was no damage noted to the device packaging.The device was removed from the packaging as per ifu.The device was inspected with no issues noted.The device was prepped as per ifu with no issues.Resistance was not encountered when advancing the device and excessive force was not used during delivery.The device was not excessively torqued.It was reported that the catheter was kinked from the primary curve while in the patient.The patient is alive with no injury.Analysis on the returned device found that the device wire braid was exposed at the proximal side hole with segment material split on one side.

Brand Name
SHERPA BALANCED 7F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8938736
Report Number1220452-2019-00105
Device Sequence Number16758968
Product Code DQY
UDI-Device Identifier00613994837547
UDI-Public00613994837547
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K051846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2021
Device Catalogue NumberSB7EBU375SH
Device Lot Number0009566691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2019
Initial Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1